Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Have red marks all over face. What is causing this and the cure?

Jul 2012
User rating for this question
Answered by

Practicing since : 1993
Answered : 1196 Questions
I am a 21 year old male. I have had bad acne in my teen years. I am now left with dreaded red marks (not scars) all over my face that have not alleviated in 5 YEARS. This is not normal and is killing my self-esteem. After doing countless hours of research and speaking to dermatologists, (and trying everything) I am wondering whether there may be something medically wrong with me that prevents this natural healing process? Can you think of anything XXXXXXX that may be worth getting checked? Blood Tests, etc?
Posted Mon, 12 Nov 2012 in Acne
Answered by Dr. Praveen Rodrigues 1 hour later
Hey There.
I understand your concern & empathise with you. To the best of my understanding & knowledge, there does not seem anything wrong with you & as such, no test needs be done.
Have you considered Microdermabrasion, Mesotherapy & Lasers....basically need to be evaluated by a competent dermatosurgeon or cosmetic surgeon on the ground near you & all will be well soon! It may cost you a bit depending on the setting & you can decide accordingly.
Cheers & Hope this has given you a direction to take & Here's wishing you a clear countenance soon!
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
Follow-up: Have red marks all over face. What is causing this and the cure? 2 minutes later
What about vitamin d or zinc deficiencies?
Answered by Dr. Praveen Rodrigues 22 minutes later
One does not need to worry about the former as mere sunlight exposure will help generate the same; One can always ingest a multivitamin containing zinc & other 'trace elements' that your local pharmacist will be happy to help with. These are at best adjuncts & will promote wound healing yes...& it is simpler a task to pop a pill a day than to dwell too much on testing for these as in the end, you will still end up taking them to boost immunity & to promote healing.
This as i say is an 'adjunct' or 'add-on' therapy; Go with the Surgical methods for best results after due consultation with the treating cosmetologist!
Cheers...hoping your self esteem is boosted lies in the eyes of the beholder..dont fret too sure at some stage, people look past the exterior!
Good Luck!
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
Follow-up: Have red marks all over face. What is causing this and the cure? 44 hours later

Could it be that my active acne (though minimal) is preventing these red marks from fading in the time that they should? Will they only truly fade when my acne has stopped 100%?
Answered by Dr. Praveen Rodrigues 2 hours later
Hi there,
Yes. This is a logical line of thought but if you do indeed have active acne, then might i suggest using oral isotretinoin therapy. This will help both your active acne & help remodel your face & may be a good option providing a good quality sunscreen & vaseline for dry lips is ready at hand during the treatment. It will require a few blood tests et al that are mandatory before start of treatment & will be a course for a 3-6 mth period at least & your local dermatologist will be best suited to explain this to you & take this further!
Cheers & Best of luck Guy & wish you a clear face soon. Please do close this query if we are done & Godspeed (else it keeps bumping up by default system glitch as a follow-up query) :)
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor